Alert archive / Ohio / Tornado Warnings in 1999

Tornado Warning 3, NWS Wilmington, OH

April 9, 1999Hamilton County, Ohio

NWS Wilmington, OH issued this tornado warning at Apr 9, 1999, 4:52 AM EDT for Hamilton County, Ohio. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 9, 1999, 4:52 AM EDT (08:52 UTC)
Expired
Apr 9, 1999, 5:55 AM EDT
In force
63 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Hamilton County, OH

What was reported inside it

TimeReportWhereRemark
Apr 9, 4:55 AM EDTTornado F1Addyston, OHAfter touching down on the north shore of the Ohio River, the tornado destroyed a house, pulled a metal roof from a garage, and downed several trees.
Apr 9, 5:12 AM EDTTornado F4Blue Ash, OHA tornado began with F2 intensity in Blue Ash in the northeast corner of the county. This tornado moved through Montgomery, Symmes Township, and Loveland before entering Warren county. The intensity of the tornado was F2 and F3 at many points along the track,

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 9, 3:00 AM EDTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 1999-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 250 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 1999-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
250 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1483 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WFUS01 KILN 090853 RRA
TORILN
OHC061-090955-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
452 AM EDT FRI APR 9 1999

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* TORNADO WARNING FOR...
  HAMILTON COUNTY IN SOUTHWESTERN OHIO.

* UNTIL 555 AM EDT

* AT 450 AM EDT... WEATHER SPOTTERS INDICATED A TORNADO 17 MILES
  WEST OF CINCINNATI OR 6 MILES SOUTHWEST OF HOOVEN... MOVING EAST
  AT 35 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  CHEVIOT AT 512 AM EDT .
  MT HEALTHY AT 519 AM EDT .
  CINCINNATI AT 520 AM EDT .

A TORNADO IS ON THE GROUND GO TO THE BASEMENT IF A BASEMENT IS
NOT AVAILABLE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR

.END/SITES


&

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Apr 8, 9:25 PM EDT, 7 hours 27 minutes earlier.

Area forecast discussion, Apr 8, 9:25 PM EDT, 7 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
925 PM EDT THU APR 8 1999

WARM FRONT CURRENTLY LOCATED FROM IA/MO BORDER TO LAF TO HERE AT
ILN.  00Z SNDG SHOWED LI/S -4 AND CAPE OF ABOUT 900 J/KG.  MODIFIED
SNDG TO INCREASE SFC DWPT AND SLIGHTLY DECREASE SFC TEMP WHICH KEPT
LI THE SAME AND INCREASED CAPE TO OVER 1100 J/KG.  HELICITES WERE
LESS THAN 100 BUT THOSE SHUD INCREASE A LITTLE AS LOW APPROACHES.

LINE PUSHING INTO IL SHUD HOLD TOGETHER AND IF IT MAINTAINS CURRENT
MOVEMENT...IT WILL MOVE INTO CWA ARND 07Z.  THE STRONGEST STORMS
WILL LIKELY CONT TO KEEP NEAR THE TRIPLE PT WHICH WOULD BRING THEM
INTO SE IN AND SW OH AFTER MID.  WITH CURRENT AND FCST PARAMETERS
THINK WIND WILL BE THE GREATEST DANGER BUT SOME LARGE HAIL WITH THE
STRONGEST STORMS IS NOT OUT OF THE QUESTION.

LATEST 94O HAS SE IN AND SW OH IN MOD RISK WITH REST OF AREA IN
SLT.  NOT AS CONCERNED WITH SVR IN THE ERN AREAS BUT WILL CERTAINLY
LEAVE WORDING AS IS.

AS FOR TEMPS WILL LEAVE THINGS ALONE AS TEMPS WILL COOL WITH THE
RAIN.  WARM FRONT SHUD MAKE IT TO ARND I-70 SO WILL LEAVE THE NORTH
A LITTLE COOLER AS DWPTS WILL BE LOWER.

.ILN...NONE

WHITE

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 5:18 AM EDTSevere Thunderstorm WarningILNClermont47 min
Apr 9, 5:19 AM EDTTornado WarningILNWarren61 min
Apr 9, 5:36 AM EDTSevere Thunderstorm WarningILNChampaign49 min
Apr 9, 5:41 AM EDTTornado WarningILNClinton49 min
Apr 9, 5:51 AM EDTSevere Thunderstorm WarningILNUnion49 min
Apr 9, 7:16 AM EDTSevere Thunderstorm WarningILNFairfield, Licking49 min
Apr 9, 11:26 AM EDTSevere Thunderstorm WarningILNGreene34 min
Apr 9, 11:50 AM EDTSevere Thunderstorm WarningILNMadison45 min
Apr 9, 11:55 AM EDTSevere Thunderstorm WarningILNFranklin65 min
Apr 9, 12:28 PM EDTSevere Thunderstorm WarningILNLicking62 min

Nearby

Tornado Warnings in Ohio, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.